Dexamethasone is actually ranked as one of the highest side-effect steroids, so it will most likely cause an increase in eye pressure. Pretty much any other steroid drop other than Dexamethasone will be at a lower risk for developing that pressure increase.
With that being said, pressure increases are rare and in Dexamethasone it's maybe 25%. We use Lotemax a lot and with Lotemax I've never seen an increased pressure. If you're worried about that, just follow up after three weeks of using it with your Ophthalmologist or Optometrist (they should be watching you while on the steroid anyway). Have them take your eye pressure and, if you're not getting a pressure increase, just have them follow you every two to three weeks. Glaucoma isn't something that occurs overnight, it's something that will gradually cause vision loss. Even if your pressure increases at that three week mark, your doctor can just take you off the drop or add a Glaucoma agent to decrease the pressure. You're not going to go blind instantly from the increased pressure.
Dexamethasone is higher risk, it is the highest risk. Lotemax is the lowest risk, and everything else is in between. I would assume that, at this point in your condition, your Ophthalmologist is probably seeing you pretty often anyway, so they're going to be checking your eye pressure to make sure that it's not going up. If it is, then they'll put you on something else or they'll take you off of that one.
Dr. Travis Zigler
Comments will be approved before showing up.